Lately I have been getting a repeat of my symptoms that I previously had prior to diagnosis. I'm currently on 150mg of levothyroxine and was feeling better until lately when the constipation has started again (I was going everyday but I haven't been now for 5 full days) , tiredness, bloated, extremely, dry skin ( in fact the skin on my legs looks scaly ), swollen hands, feet and I am now not getting any periods btw I am only 41 and have been told from blood results I'm not peri menopausal. I just don't know what to do any advice would be appreciated.
Where do I go from here?: Lately I have been... - Thyroid UK
Hamer it helps member to comment/advise if you post your thyroid blood results with the lab ref ranges (the figures in brackets after your result).
The resumption of hypothyroid symptoms suggests you are undermedicated. Drinking more fluids may help a little with the constipation.
Thanks clutter, today alone I have drank 3.25 litres of water I'm actually keeping a note of what I'm drinking. I haven't had blood test done since early June. Is it possible that I having too much thyroxine thus causing these symptoms?
I think you may be undermedicated as constipation is a clinical symptom of hypothyroidism.
If you can have some fresh fruit a little while before you have breakfast may help.
How about stewed prunes. Or prune juice. But they work and contain some iron. Or a warm water enema to wake up the peristalsis. The problem with constipation is the hard stools that cause anal fissures and hemorrhoids. A warm water enema plus a bit of cooking oil/olive oil helps a great deal. A person shouldn't go 5 days without a bowel movement. It gets toxic.
Even when I was hypo, I'd do whatever I needed to do to poo. Every day. Even if it wasn't much, I did it. (awful to not have the urge to poo. But having a rock hard bowel movement is even worse.)
My severe constipation and indigestion was what sent me to the doctor, resulting in a diagnosis of severe hypothyroidism (my TSH was 240!) 3 months ago. My digestive system was going so slowly it had practically stopped! My sister is a palliative care nurse with lots of experience dealing with people with constipation and she suggested taking a mild laxative/softener to help get things going again until my hormone levels improved. My doctor here in Slovenia gave me lactulose on prescription but you can buy it over the counter in the UK. Oh boy, what a difference it made! The relief after weeks of constipation was unbelievable (too much information I know!). Three months on I'm still taking a small dose a day, less than a third of what was prescribed, and after a slow and gradual improvement my insides are now working at around 90% of normal. I felt OK taking it because it works by softening the stools not stimulating the muscles, so it's not 'addictive'.
I don't think you would expect your medication levels to be finalised only 3 months after diagnosis (especially with a TSH of 240!!!). It often takes a year or two, with blood tests every 8 weeks or so, to get your medication optimised. I agree that you are probably still a bit hypothyroid. When you first start taking thyroid meds your own thyroid can 'take a break' and stop producing the small amount of thyroxine it was producing before, so you then need more meds to compensate.